CSN Login
Members Online: 16

TAXOTERE SIDE AFFECTS

mopar
Posts: 1954
Joined: Apr 2003

Hello to all.
Just want to get a feel for Taxotere side affects that any of you have experienced. Had my first session last week (had to switch from Taxol due to allergic reaction). Although they are similar, this one seems to come with it's own share of 'nasties'. I usually recover pretty well within 5-7 days. Today I am still dragging (I imagine it's really taking a toll on the red blood cells), short of breath, low blood pressure, etc. Stomach aches and pains, here and there. Trouble sleeping (feels like my body is in overdrive when I lie down at night). The really annoying lingering one is the lack of taste sensation. Feels like I burned the end of my tongue and that I have NO taste buds in my mouth. Anything going in (liquids/solids) has no flavor, barely any texture. I don't know if this is lasting until my next three rounds are done or what?

I'm working around everything as best as I can. Just want to know if anyone else has experienced this. I also read that it's the 2nd and 3rd sessions with the Taxotere that still have to be monitored for allergic reactions.

Hugs and prayers to all.
Monika

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Dear Monika, I know exactly what you are talking about. I thought it was because I was on daily dose of taxotere and had gotten toxic from it. I had the shortness of breath the whole time from it, and it took a good month or two being off it to get better. And the taste, I had the worse metal taste in my mouth and even water didnt taste good. I was told they hadn't heard of that before. I went from eating whole grains and fiber food to all white food type products to having to choke things down or eating a bit and tossing the rest. I PRAY it does not get that bad for you.

I also got the racing but it was from the steroids. To many steroids with that particular drug and my body does not like them.

I pray this gets better for you and right now just invision the chemo is attacking the cancer harder than it is your body. I see it as little pacmen seeking out and eating up the cancer cells.

Prayers and hugs my dear friend. BonnieRose

MichaelaMarie
Posts: 163
Joined: Aug 2005

Hello Mopar, I just had my first Taxotere/Carboplatin treatment on Monday. After three months on Gemzar, they decided it wasn't working, in that my CA-125 was rising. I, too, have noticed the racing of my heart and resulting cough. Also, before you mentioned it, I didn't realize that I wasn't really tasting my food. One good thing, though, that I have noticed is that with this drug, so far I haven't experienced the horrific leg pain that I had with Taxol. Usually, the upper leg pain would start up on about the third day after the chemo. So, this is Friday, and the treatment was Monday, so here's hoping. Also, I thought I noticed an extremely slight nausea on the second or third day - but not real sure....could have been from all of the anxiety I've been feeling lately. Anyway, the nurse had given me four Kytril (very expensive she said) just in case. I didn't want to take them unless I really needed them. My next chemo is May 23rd, at which time I will have another reading on my CA-125. Are you in recurrence too? I sure hope your symptoms get better and that Taxotere works for you! With warm regards, MM

mopar
Posts: 1954
Joined: Apr 2003

Thank you Bonnie and MM. Yes, this is a recurrance from 2000. And you're right, Bonnie, not even water tastes good. I'm so up on nutrition also and yet I find myself eating things I wouldn't have before, just to have 'something'. I still try my usual regimine as best as I can.

Thank you both for your advice and thoughts. I do know that chances are the next one may be even harder, but today is 9 after treatment and I'm just starting to get a little more energy. The taste situation has not changed, but I guess it's a small price to pay. Next week is CT scan and usual bloodwork. So, we'll see where we're going with this.
Prayers and hugs to all!
Monika

Christa54
Posts: 15
Joined: Aug 2005

Hi Monika, sorry you're having a tough time with this. I remember a change in the way food tasted, too. Like Bonnie, everything had sort of a metallic taste. I had to force myself to eat and drink. The nausea set in after the steroids wore off and that was what made me the most miserable. Unfortunately, the drugs for the nausea didn't work and we tried everything. I did have aches and pains but don't remember being short of breath. But I did have extreme fatigue; by the time I had my last treatment, I was so terribly weakened that I could hardly get myself up the stairs. I hope you are able to avoid that part. And yes, allergic reactions usually don't happen with the first round. Mine took place on the second round.

Praying that you stay strong and that the chemo does it's job.

Christa

MichaelaMarie
Posts: 163
Joined: Aug 2005

Hi Monika.
I noticed that you had your first round of Taxotere around the first of the month. Have you had lab work done yet? Did your CA-125 go down? Are you having it every three weeks, or more often? I'm doing a combo of Taxotere/Carboplatin. I've just had one treatment of it three weeks ago, had lab work done last Friday, and go in to hear the results of Friday's lab work, and if all has gone well, have my second treatment Tuesday. I guess I'm more nervous than before after just being told that three months (every week) of Gemzar hadn't worked. I sure hope you are feeling better, and that all is going well!

Also, I wonder if there is anyone else out there that has had good success with the numbers, etc. with the Taxotere? Does anyone know how long they have been using it for ovarian cancer?

With warm regards,
MichaelaMarie

dagmar
Posts: 1
Joined: Jan 2006

I'm on my second go round of taxotere/carboplatin.
My CA-125 numbers have drastically reduced from 1366 to 59.6 after only 3 treatments. It has worked very well for me. The first time it worked
just as well, but according to my #'s it has worked alot faster this time. I'm hoping I don't
have to have a #6 treatment this time.

The side affects are the same. Loss of hair, but
not as severe this time. Taste buds mess up for about the first 5-6 days after treatment, don't
have any feeling on the bottom of my feet, not
completely dead, but sort of like half asleep.
Chemo brain, putting the wrong words in sentences.
Not sleeping very well.

Janet Dickinson

MichaelaMarie
Posts: 163
Joined: Aug 2005

Thanks for the information Janet. I just got home from seeing my doctor today, getting my reports, and having my second Taxotere/Carboplatin. He was thrilled (me too) because my numbers had dropped from 249 three weeks ago to 175, just after one treatment! But, mine are no comparison to going from 1366 to 59.6 after only three treatments! I can't believe it. I'll have to tell my doctor about you. I've lost almost all of my hair also. And, I have the same trouble with my feet. I went through my first Taxol/Carboplatin starting in July of 2004. I did Gemzar for three months recently, and it didn't work. This time the doctor put me on Taxotere because of my neuropathy caused by the Taxol. When did you do your first Taxotere? Again, thanks for all of your information.....it sure helps. MichaelaMarie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network